Alert archive / Wisconsin / Snow Advisories in 2006

Snow Advisory 2, NWS Milwaukee, WI

February 15, 200614 counties in Wisconsin

NWS Milwaukee, WI issued this snow advisory at Feb 15, 2006, 12:07 PM CST for 14 counties in Wisconsin. It took effect at Feb 15, 2006, 6:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2006, 12:07 PM CST (18:07 UTC)
In effect from
Feb 15, 2006, 6:00 PM CST
Expired
Feb 16, 2006, 3:57 AM CST
In force
10 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Lafayette County, WI, Marquette County, WI, Ozaukee County, WI, Sauk County, WI, Sheboygan County, WI, Washington County, WI

The radar

The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
139 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 151807
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1207 PM CST WED FEB 15 2006

...MAJOR WINTER STORM HEADED TOWARDS SOUTHERN WISCONSIN...

.SNOW WILL SPREAD INTO SOUTHERN WISCONSIN TONIGHT AHEAD OF A LOW
MOVING NORTHEAST OUT OF MISSOURI AND INTO ILLINOIS BY THURSDAY
MORNING. A SECOND STRONGER LOW WILL THEN MOVE RAPIDLY NORTHEAST
FROM OKLAHOMA AND INTO NORTHERN ILLINOIS BY THURSDAY AFTERNOON...
GENERATING HEAVY SNOW ACROSS MOST OF SOUTHERN WISCONSIN ON
THURSDAY...EXCEPT FOR THE SOUTHEAST WHERE A MIXTURE OF FREEZING
RAIN...SLEET AND SNOW IS EXPECTED. NEAR BLIZZARD CONDITIONS WITH
BLOWING AND DRIFTING SNOW MAY OCCUR THURSDAY AFTERNOON AND
THURSDAY NIGHT...DUE TO STRONG WINDS AS THE LOW MOVES INTO LOWER
MICHIGAN. FRIGID WIND CHILLS AND FALLING TEMPERATURES MAY BE
EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT.

WIZ046-047-051-052-056>060-062>064-067-068-160215-
/O.UPG.KMKX.WS.A.0001.060216T1200Z-060217T0600Z/
/O.NEW.KMKX.WS.W.0001.060216T1200Z-060217T0600Z/
/O.NEW.KMKX.SN.Y.0002.060216T0300Z-060216T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...DARLINGTON...MONROE
1207 PM CST WED FEB 15 2006

...WINTER STORM WARNING IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT...
...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT. A SNOW ADVISORY HAS ALSO BEEN ISSUED.
THIS SNOW ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

THREE TO FIVE INCHES OF SNOW IS EXPECTED TONIGHT...BEFORE HEAVY
SNOW OF 6 TO 10 INCHES FALLS ON THURSDAY AND EARLY THURSDAY NIGHT.
TOTAL STORM SNOWFALL WILL RANGE FROM 9 TO 15 INCHES...WITH THE
HIGHEST AMOUNTS IN SAUK...COLUMBIA...MARQUETTE AND GREEN LAKE
COUNTIES. INCREASING WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW
THURSDAY AND EARLY THURSDAY NIGHT.

A WINTER STORM WARNING IS ISSUED WHEN SNOW...SLEET..OR FREEZING
RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE.
THIS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE AND POWER OUTAGES
MAY RESULT.

A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATIONS ARE
EXPECTED IN 12 HOURS OR LESS. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

WIZ065-066-069>072-160215-
/O.NEW.KMKX.WW.Y.0001.060216T1200Z-060217T0600Z/
WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE...
JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
1207 PM CST WED FEB 15 2006

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY
TO MIDNIGHT CST THURSDAY NIGHT. 

ONE TO THREE INCHES OF SNOW ARE LIKELY TONIGHT...BEFORE BECOMING MIXED
WITH SLEET AND FREEZING DRIZZLE AFTER MIDNIGHT TONIGHT. A MIXTURE OF
FREEZING RAIN...SLEET AND SNOW ARE EXPECTED THURSDAY BEFORE TURNING
TO ALL SNOW EARLY THURSDAY NIGHT...WITH AN ADDITIONAL 1 TO 3 INCHES
OF SNOWFALL. TOTAL SNOWFALL MAY RANGE FROM 3 TO 5 INCHES BEFORE
ENDING THURSDAY NIGHT. INCREASING WINDS WILL PRODUCE BLOWING AND
DRIFTING SNOW EARLY THURSDAY NIGHT.

A WINTER WEATHER ADVISORY IS ISSUED WHEN A MIXTURE OF SNOW...
AND/OR SLEET...AND/OR FREEZING RAIN WILL CAUSE DIFFICULT TRAVEL.
BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$

EISE/MK
3 follow-up statements
000 
WWUS43 KMKX 152225
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
425 PM CST WED FEB 15 2006

...MAJOR WINTER STORM HEADED TOWARDS SOUTHERN WISCONSIN...

.SNOW WILL SPREAD INTO SOUTHERN WISCONSIN TONIGHT AHEAD OF A LOW
MOVING NORTHEAST OUT OF MISSOURI AND INTO ILLINOIS BY THURSDAY
MORNING. A SECOND STRONGER LOW WILL THEN MOVE RAPIDLY NORTHEAST
FROM OKLAHOMA AND INTO NORTHERN ILLINOIS BY THURSDAY AFTERNOON...
GENERATING HEAVY SNOW ACROSS MOST OF SOUTHERN WISCONSIN ON
THURSDAY...EXCEPT FOR THE SOUTHEAST WHERE A MIXTURE OF FREEZING
RAIN...SLEET AND SNOW IS EXPECTED. 

WIZ046-047-051-052-056>060-062>064-067-068-160630-
/O.CON.KMKX.WS.W.0001.060216T1200Z-060217T0600Z/
/O.CON.KMKX.SN.Y.0002.060216T0300Z-060216T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...DARLINGTON...MONROE
425 PM CST WED FEB 15 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT...
...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT. A SNOW ADVISORY REMAINS IN EFFECT
FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY. 

THREE TO FIVE INCHES OF SNOW IS EXPECTED TONIGHT...BEFORE HEAVY
SNOW OF 4 TO 7 INCHES FALLS ON THURSDAY AND EARLY THURSDAY
NIGHT. TOTAL STORM SNOWFALL WILL RANGE FROM 8 TO 11 INCHES...WITH
THE HIGHEST AMOUNTS IN SAUK...COLUMBIA...MARQUETTE AND GREEN LAKE
COUNTIES. INCREASING WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW
THURSDAY AND EARLY THURSDAY NIGHT.

A WINTER STORM WARNING IS ISSUED WHEN SNOW...SLEET..OR FREEZING
RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE.
THIS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE AND POWER OUTAGES
MAY RESULT.

A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATIONS ARE
EXPECTED IN 12 HOURS OR LESS. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

WIZ065-066-069>072-160630-
/O.CON.KMKX.WW.Y.0001.060216T1200Z-060217T0600Z/
WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE...
JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
425 PM CST WED FEB 15 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY
TO MIDNIGHT CST THURSDAY NIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT. 

ONE TO THREE INCHES OF SNOW ARE LIKELY TONIGHT...BEFORE BECOMING
MIXED WITH SLEET AND FREEZING DRIZZLE LATE TONIGHT. A MIXTURE OF
FREEZING RAIN...SLEET AND SNOW ARE EXPECTED THURSDAY BEFORE
TURNING TO ALL SNOW EARLY THURSDAY NIGHT...WITH AN ADDITIONAL 1 TO
3 INCHES OF SNOWFALL. TOTAL SNOWFALL MAY RANGE FROM 3 TO 5 INCHES
BEFORE ENDING THURSDAY NIGHT. SNOW AMOUNTS WILL BE LOWER NEAR LAKE
MICHIGAN. INCREASING WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW
EARLY THURSDAY NIGHT.

A WINTER WEATHER ADVISORY IS ISSUED WHEN A MIXTURE OF SNOW...
AND/OR SLEET...AND/OR FREEZING RAIN WILL CAUSE DIFFICULT TRAVEL.
BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$

DAVIS
000 
WWUS43 KMKX 152338
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 PM CST WED FEB 15 2006

...MAJOR WINTER STORM HEADED TOWARDS SOUTHERN WISCONSIN...

.SNOW WILL SPREAD INTO SOUTHERN WISCONSIN TONIGHT AHEAD OF A LOW
MOVING NORTHEAST OUT OF MISSOURI AND INTO ILLINOIS BY THURSDAY
MORNING. A SECOND STRONGER LOW WILL THEN MOVE RAPIDLY NORTHEAST
FROM OKLAHOMA AND INTO NORTHERN ILLINOIS BY THURSDAY AFTERNOON...
GENERATING HEAVY SNOW ACROSS MOST OF SOUTHERN WISCONSIN ON
THURSDAY...EXCEPT FOR THE SOUTHEAST WHERE A MIXTURE OF FREEZING
RAIN...SLEET AND SNOW IS EXPECTED.

WIZ046-047-051-052-056>060-062>064-067-068-160745-
/O.EXT.KMKX.SN.Y.0002.060216T0000Z-060216T1200Z/
/O.CON.KMKX.WS.W.0001.060216T1200Z-060217T0600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...DARLINGTON...MONROE
538 PM CST WED FEB 15 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT...
...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST THURSDAY. A
WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT. 

THREE TO FIVE INCHES OF SNOW IS EXPECTED TONIGHT...BEFORE HEAVY
SNOW OF 4 TO 7 INCHES FALLS ON THURSDAY AND EARLY THURSDAY NIGHT.
TOTAL STORM SNOWFALL WILL RANGE FROM 8 TO 11 INCHES...WITH THE
HIGHEST AMOUNTS IN SAUK...COLUMBIA...MARQUETTE AND GREEN LAKE
COUNTIES. INCREASING WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW
THURSDAY AND EARLY THURSDAY NIGHT.

A WINTER STORM WARNING IS ISSUED WHEN SNOW...SLEET..OR FREEZING
RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH OR MORE.
THIS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE AND POWER OUTAGES
MAY RESULT.

A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATIONS ARE
EXPECTED IN 12 HOURS OR LESS. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

WIZ065-066-069>072-160745-
/O.EXT.KMKX.WW.Y.0001.060216T0000Z-060217T0600Z/
WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE...
JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
538 PM CST WED FEB 15 2006

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
THURSDAY NIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
THURSDAY NIGHT. 

TWO TO NEARLY FOUR INCHES OF SNOW ARE LIKELY TONIGHT...BEFORE
BECOMING MIXED WITH SLEET AND FREEZING DRIZZLE LATE TONIGHT. A
MIXTURE OF FREEZING RAIN...SLEET AND SNOW ARE EXPECTED THURSDAY
BEFORE TURNING TO ALL SNOW EARLY THURSDAY NIGHT...WITH AN
ADDITIONAL 1 TO 3 INCHES OF SNOWFALL. TOTAL SNOWFALL MAY RANGE
FROM 3 TO 6 INCHES BEFORE ENDING THURSDAY NIGHT. SNOW AMOUNTS WILL
BE LOWER NEAR LAKE MICHIGAN AND HIGHER TOWARD JEFFERSON AND JANESVILLE.
INCREASING WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW EARLY
THURSDAY NIGHT.

A WINTER WEATHER ADVISORY IS ISSUED WHEN A MIXTURE OF SNOW...
AND/OR SLEET...AND/OR FREEZING RAIN WILL CAUSE DIFFICULT TRAVEL.
BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$
000 
WWUS43 KMKX 160957
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 AM CST THU FEB 16 2006

...WINTER STORM HEADED TOWARDS SOUTHERN WISCONSIN...

.LOW PRESSURE WILL MOVE FROM THE SOUTHERN PLAINS TO NORTHEAST
ILLINOIS TODAY...BRINGING GULF MOISTURE AND STRONG RISING MOTION TO
SOUTHERN WISCONSIN. THIS WILL SUPPORT THE DEVELOPMENT OF HEAVY
SNOW AND MIXED PRECIPITATION BY MIDDLE TO LATE MORNING OVER
SOUTHERN WISCONSIN. HEAVY SNOW OF 6 TO 11 INCHES IS EXPECTED
NORTHWEST OF A LINE STRETCHING FROM PORT WASHINGTON TO JEFFERSON
TO JANESVILLE. TO THE SOUTHEAST OF THAT...SNOW WITH A MIXTURE OF
SLEET AND FREEZING RAIN IS EXPECTED WITH SNOW AND SLEET
ACCUMULATIONS FROM 2 TO 5 INCHES. CONSIDERABLE BLOWING AND
DRIFTING SNOW IS THEN EXPECTED THIS EVENING WITH SOME MINOR
ADDITIONAL SNOW ACCUMULATION.  

WIZ046-047-051-052-056>060-062>064-067>069-161800-
/O.CAN.KMKX.SN.Y.0002.000000T0000Z-060216T1200Z/
/O.CON.KMKX.WS.W.0001.060216T1200Z-060217T0600Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...DARLINGTON...MONROE...JANESVILLE...BELOIT
357 AM CST THU FEB 16 2006

...SNOW ADVISORY IS CANCELLED...
...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SNOW ADVISORY. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL
MIDNIGHT CST TONIGHT. 

MODERATE TO HEAVY SNOW WILL FALL FROM MIDDLE TO LATE MORNING
THROUGH MID AFTERNOON. TOTAL STORM SNOWFALL WILL RANGE FROM 6 TO
11 INCHES...WITH THE HIGHEST AMOUNTS IN SAUK...COLUMBIA...MARQUETTE
AND GREEN LAKE COUNTIES. INCREASING WINDS WILL PRODUCE
CONSIDERABLE BLOWING AND DRIFTING SNOW LATE THIS AFTERNOON AND
TONIGHT. 

A WINTER STORM WARNING IS ISSUED WHEN SNOW...SLEET..OR
FREEZING RAIN IS EXPECTED TO COMBINE WITH STRONG WINDS OF 20 MPH
OR MORE. THIS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE AND POWER
OUTAGES MAY RESULT.

$$

WIZ065-066-070>072-161800-
/O.EXT.KMKX.WW.Y.0001.060216T1200Z-060217T0600Z/
WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE...
ELKHORN...LAKE GENEVA...RACINE...KENOSHA
357 AM CST THU FEB 16 2006

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL BEGIN BY MID TO
LATE MORNING OVER FAR SOUTHEAST WISCONSIN. SNOW ACCUMULATIONS OF
2 TO 5 INCHES ARE EXPECTED TODAY. SNOW AMOUNTS WILL BE LOWER NEAR LAKE
MICHIGAN AND HIGHER TOWARD JEFFERSON AND JANESVILLE. INCREASING
WINDS MAY PRODUCE BLOWING AND DRIFTING SNOW TONIGHT WITH SOME
MINOR ADDITIONAL SNOW ACCUMULATION AS WELL. 

A WINTER WEATHER ADVISORY IS ISSUED WHEN A MIXTURE OF SNOW...
AND/OR SLEET...AND/OR FREEZING RAIN WILL CAUSE DIFFICULT TRAVEL.
BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Feb 15, 4:59 AM CST, 7 hours 8 minutes earlier.

Area forecast discussion, Feb 15, 4:59 AM CST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
459 AM CST WED FEB 15 2006

.DISCUSSION...FORECAST FOCUS ON SNOWFALL TNT THEN STORM SYSTEM FOR THURSDAY.

BAROCLINIC LEAF DEVELOPMENT UNDERWAY FROM KS INTO WI AS VORTICITY
MAXIMUM LIFTS NEWD OUT OF THE SRN PLAINS. VORT MAX AND INVERTED
SFC TROUGH/LLJ WILL EXTEND INTO IN AND MI TNT. ISENTROPIC LIFT AND
850-700 MB FRONTOGENESIS WILL SETUP FOR A FEW HOURS OVER SRN WI.
AFTER SNOWFALL OF 1-3 INCHES...DRY AIR AT MID LEVELS AND RELATIVELY
MILD SOUNDING BELOW LEAVES NO ICE INTRODUCTION...RESULTING IN
FREEZING DRIZZLE POTENTIAL.

MAIN SHORTWAVE WILL MOVE INTO THE PLAINS ON THU WITH SFC LOW
RAPIDLY MOVING TO NE IL OR SW MI BY 00Z FRI. A STRONG TROPOSPHERIC
TEMPERATURE GRADIENT WILL TIGHTEN AHEAD OF THE SHORTWAVE TROUGH
RESULTING IN STRONG FRONTOGENETIC FORCING WHILE THETA E ADVECTION
RESULTS IN MIXING RATIOS OF 3-4 G/KG BETWEEN 850 TO 700 MB.
NORTHEAST WINDS TAPPING COLD AIR ACROSS CANADA WILL MAINTAIN A
COLD LAYER OF ABOUT 4 KFT WHILE A WARM LAYER AROUND 5 KFT ADVECTS
INTO SE WI. NAM SOUNDINGS SUGGEST THE DEEP COLD LAYER IS SUFFICIENT
FOR SLEET...WITH SNOW AND FREEZING RAIN POSSIBLE AT TIMES. LATEST
ANALYSIS OF SNOW LINE IS FROM AND NORTH OF A LINE FROM LAFAYETTE
COUNTY TO MADISON TO SHEBOYGAN. TAKING A COMPROMISE OF NAM AND GFS
QPF...6-10 INCHES WILL BE POSSIBLE. SLANTWISE OR UPRIGHT
CONVECTION REMAINS A POSSIBILITY WHICH WOULD RESULT IN LOCALLY
HIGHER VALUES. SNOW TOTALS QUICKLY TAPER TO THE SOUTH OF THIS LINE
GIVEN MIXED PCPN AND ARRIVAL OF DRY SLOT THU AFTERNOON. WINTER
STORM WATCH WILL CONTINUE WITH DECISION ON WARNINGS AND ADVISORIES
TO MOST LIKELY BE MADE LATER TODAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-
WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ067-WIZ068.

&&

20/20
Hazardous weather outlook, Feb 15, 4:28 AM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
428 AM CST WED FEB 15 2006

WIZ046-047-051-052-056>060-062>072-161030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
428 AM CST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL BEGIN TONIGHT...WITH 1 TO 3 INCHES OF ACCUMULATION
EXPECTED. THE SNOW WILL BECOME MIXED WITH OR CHANGE TO FREEZING
DRIZZLE MAINLY AFTER MIDNIGHT. THE HEAVIER SNOW AMOUNTS WILL BE
FOUND ALONG THE WISCONSIN ILLINOIS BORDER. UNTREATED ROADS WILL
BECOME SNOW OR ICE COVERED AND SLIPPERY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW...POSSIBLY HEAVY AT TIMES...WILL FALL OVER SOUTHERN
WISCONSIN THURSDAY. TOTAL SNOWFALL AMOUNTS COULD REACH FROM 6 TO
10 INCHES ALONG AND NORTH OF A LINE FROM DARLINGTON IN LAFAYETTE
COUNTY...TO MADISON...TO SHEBOYGAN. A MIXTURE OF
SNOW...SLEET...LIGHT FREEZING RAIN AND FREEZING DRIZZLE IS
EXPECTED OVER SOUTHEAST WISCONSIN. THIS MIXTURE WILL REDUCE
SNOWFALL ACCUMULATION TO BETWEEN 3 AND 5 INCHES.

THE SNOW WILL TAPER OFF THURSDAY NIGHT...BUT STRONG NORTHERLY WINDS
GUSTING TO 35 MPH WILL PRODUCE CONSIDERABLE SNOW AND BLOWING SNOW.
NEAR BLIZZARD CONDITIONS MAY CAUSE LOCAL WHITE OUT CONDITIONS...
ESPECIALLY IN RURAL AREAS.

WINDY AND COLD CONDITIONS ARE THEN EXPECTED FRIDAY THROUGH
SATURDAY NIGHT WITH WIND CHILL READINGS BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS WOULD
BE APPRECIATED.

LMZ643>646-665-161030-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
428 AM CST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY MAY BE NEEDED TONIGHT FOR NORTHEAST WINDS
TO 25 KNOTS AND WAVES OF 3 TO 5 FEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY OR GALE WARNING CRITERIA WILL LIKELY BE
REACHED FROM THURSDAY THROUGH SATURDAY.

ZAJDEL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 12:07 PM CSTWinter Storm WarningMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 8 more27 hr
Feb 15, 12:07 PM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more35 hr

Nearby

Snow Advisories in Wisconsin, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.